Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 236, NWS Blacksburg, VA

June 9, 2011Watauga County, Wilkes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 9, 2011, 1:41 PM EDT for Watauga County, Wilkes County, North Carolina. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2011, 1:41 PM EDT (17:41 UTC)
Expired
Jun 9, 2011, 2:45 PM EDT
In force
64 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Watauga County, NC, Wilkes County, NC

The radar

The Roanoke radar (KFCX), 147 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 2:35 PM EDTHAIL 11 Ene Blowing Rock, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1252 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1489 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

153 
WUUS51 KRNK 091741
SVRRNK
NCC189-193-091845-
/O.NEW.KRNK.SV.W.0236.110609T1741Z-110609T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
141 PM EDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA
  SOUTHWESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 245 PM EDT.

* AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR DEEP GAP...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DEEP GAP...
  MAPLE SPRINGS...
  AND BUCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF ON OR NEAR W KERR SCOTT RESERVOIR...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3604 8139 3607 8142 3607 8144 3608 8146
      3609 8152 3611 8155 3611 8165 3612 8168
      3631 8163 3624 8148 3626 8146 3618 8122
      3600 8131
TIME...MOT...LOC 1739Z 280DEG 12KT 3621 8154

$$

AMS
2 follow-up statements
759 
WWUS51 KRNK 091818
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
218 PM EDT THU JUN 9 2011

NCC189-193-091845-
/O.CON.KRNK.SV.W.0236.000000T0000Z-110609T1845Z/
WATAUGA NC-WILKES NC-
218 PM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EASTERN WATAUGA AND SOUTHWESTERN WILKES COUNTIES...

AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RUTHERWOOD TO DARBY TO 
WILKESBORO RESERVOIR...OR ALONG A LINE EXTENDING FROM NEAR BOONE TO 
8 MILES SOUTHEAST OF DEEP GAP TO BOOMER...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  RUTHERWOOD...
  DEEP GAP...
  WILKESBORO RESERVOIR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

&&

LAT...LON 3604 8139 3607 8142 3607 8144 3608 8146
      3609 8152 3611 8155 3611 8165 3612 8168
      3631 8163 3624 8148 3626 8146 3618 8122
      3600 8131
TIME...MOT...LOC 1817Z 280DEG 12KT 3623 8160 3613 8144
          3607 8128

$$

JJ
874 
WWUS51 KRNK 091841
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
241 PM EDT THU JUN 9 2011

NCC189-193-091851-
/O.EXP.KRNK.SV.W.0236.000000T0000Z-110609T1845Z/
WATAUGA NC-WILKES NC-
241 PM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WATAUGA AND 
SOUTHWESTERN WILKES COUNTIES EXPIRES AT 245 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3604 8139 3607 8142 3607 8144 3608 8146
      3609 8152 3611 8155 3611 8165 3612 8168
      3631 8163 3624 8148 3626 8146 3618 8122
      3600 8131
TIME...MOT...LOC 1841Z 280DEG 12KT 3622 8150 3612 8134
          3606 8118

$$

JJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:32 AM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 9, 10:32 AM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1032 AM EDT THU JUN 9 2011

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE AREA TODAY...GRADUALLY WEAKENING
AS WE TRANSITION INTO THE DAY FRIDAY. AS THE HIGH WEAKENS...A COOL
FRONT WILL SLIP SOUTH TO ALONG THE MASON-DIXON SATURDAY...THEN
THROUGH THE MID ATLANTIC REGION SUNDAY.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
ALL NEAR TERM MODELS FOCUS STORMS ON NW NC AND EXTREME SW VA THIS
AFTERNOON...SO HAVE INC POPS TO LIKELY IN THIS CORRIDOR. CU
ALREADY POPPING ALONG OUTFLOW BOUNDARY ACROSS CENTRAL KY FROM LAST
NIGHTS CONVECTION. THIS BOUNDARY MAY EVENTUALLY INITIATE STORMS IN
THE AFOREMENTIONED REGIONS. NEARBY STORMS AND MORE CLDS TODAY THAN
YESTERDAY MAY PREVENT BLF FROM HITTING 90F AGAIN. SUBTLE SFC
CONVERGENCE OF WINDS ALONG THE MOUNTAINS MAY ALLOW STORMS TO FIRE
A LITTLE FURTHER NORTH THAN YESTERDAY. SOME OF THE STORMS COULD BE
STRONG THIS AFTERNOON.

PREV DISC...
WEATHER FEATURE FOCUS TODAY IS SIMILAR TO YESTERDAY WITH HIGH
PRESSURE SURFACE AND ALOFT. SUBSIDENCE TO PREVENT MUCH IN THE WAY
OF DEEP CONVECTION OVER ALL BUT THE MOUNTAINS THIS AFTERNOON WHERE
CONVERGENCE ALONG THE RIDGES MAY BE ENOUGH TO BREACH THE
SUBSIDENCE INVERSION. AS SUCH...POPS PRETTY LOW THROUGH MID
AFTERNOON.

THE SIMILARITIES TO YESTERDAY DRIFT APART FOR THE LATE AFTERNOON
AND EVENING. BIGGEST DIFFERENCE TODAY COMPARED TO YESTERDAY IS
THERE WILL BE SOME UPSTREAM THUNDERSTORM ACTIVITY OVER THE OHIO
VALLEY PER COOL FRONT DRIFTING SOUTH THROUGH THE GREAT LAKES. THIS
UPSTREAM THUNDERSTORM ACTIVITY LIKELY TO KICK OFF AN OUTFLOW
BOUNDARY WHICH IS ADVERTISED BY SOME OF THE MESO MODELS...OUR
LOCAL WRF BEING ONE OF THEM...TO MAKE INROADS INTO THE NORTHERN
CWA LATE THIS AFTERNOON (AFTER 4PM). AS SUCH WENT A BIT HIGHER ON
POTENTIAL PRECIP COVERAGE COMPARED TO YESTERDAY...ESPECIALLY
ACROSS THE NORTHERN CWA WITH CHC POPS FOR SE WVA AND THE HIGHLANDS
OF VA AFTER 4PM AND THEN PROGRESSING THE THREAT AREA FARTHER SOUTH
AND EAST ACROSS THE SRN SHENANDOAH/ROA VALLEYS AND INTO THE LYH
AREA TOWARD SUNSET. NOT OVERLY CONFIDENT...BUT NOT OUT OF THE
QUESTION...THE ACTIVITY MAKES IT AS FAR SE AS DANVILLE...SO JUST
SLGHT CHANCE THREAT ATTM FOR EARLY TONIGHT.

COMPRESSIONAL HEATING AHEAD OF THE FRONT AS IT MOVES FROM THE
GREAT LAKES INTO THE OHIO VALLEY WILL PUSH WARM NOSE OF AIR OVER
THE MOUNTAINS AND INTO OUR CWA. THIS WILL RESULT IN TEMPS CLIMBING
INTO RECORD TERRITORY...M-U90S EAST OF THE BLUE RIDGE...AROUND 90
IN THE MOUNTAIN VALLEYS. TMAX AT BLF LOOKS IN JEOPARDY. THINK 90
IS ATTAINABLE THERE COMPARED TO THE RECORD OF 89.   ALL OF THE
OTHERS MAY FALL A DEGREE OR TWO SHY OF RECORD. THESE HIGH
TEMPERATURES...WHEN COMBINED WITH THE HUMIDITY...WILL PUSH HEAT
INDEX VALUES TO AROUND 100 DEGREES IN THE EASTERN PORTION OF THE
FORECAST AREA...SO IF YOU LIKE SULTRY WEATHER...TODAY IS YOUR DAY.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY NIGHT/...
A LEE TROUGH OR A WEAK SURFACE REFLECTION WILL BE IN THE VICINITY OF
THE SOUTHWEST CENTRAL PIEDMONT FRIDAY AFTERNOON. THIS SURFACE
REFLECTION AND A SHORT WAVE TRACKING ACROSS THE REGION WILL TRIGGER
CONVECTION FRIDAY AFTERNOON. MODEST INSTABILITIES AND ABUNDANT
MOISTURE SHOULD PRODUCE MORE AREAL COVERAGE OF SHOWERS OVER THE AREA
THAN THE PAST COUPLE OF DAYS. SIMILAR TO THE PAST SEVERAL
DAYS...SHOWERS WILL FORM OVER THE MOUNTAINS IN THE AFTERNOON...THEN
DRIFT EAST DURING THE EVENING. SEVERE POTENTIAL FOR DAMAGING WINDS
AND LARGE HAIL ALSO ON THE INCREASE FRIDAY AFTERNOON AS A SHORT WAVE
TRACKS OVER THE EASTERN CWA. STRONG STORMS MAY ALSO FORM ON OUT FLOW
BOUNDARIES IN TO THE EVENING.

SATURDAY HAS A POTENTIAL TO BE A BUSY DAY FOR THE RADAR SHIFT AS
SIMILAR ENVIRONMENT GETS LIFT FROM AN APPROACHING FRONT IN THE OHIO
VALLEY. SATURDAYS ACTION MAY BE DEPENDENT ON HOW MUCH THE ATMOSPHERE
IS WORKED OVER BY FRIDAYS STORMS AND/OR HOW MUCH HEATING CAN OCCUR
WITH LEFT OVER CLOUD COVER.

TEMPERATURES FRIDAY WILL REMAIN ABOVE NORMAL WITH L/M 90S EAST AND
M/U 80S WEST. AREAS NOT HIT BY ANY RAIN FRIDAY MAY SEE AFTERNOON
TEMPERATURES 2-4F WARMER THAN CURRENT FORECAST. TEMPERATURES COOL
DOWN A FEW DEGREES ON SATURDAY BUT WILL REMAIN WELL ABOVE NORMAL.
WITH MORE CLOUD COVER EXPECTED...HIGHS IN THE EAST NEAR 90F...MID 80S
WEST.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL CROSS THROUGH THE FORECAST AREA SUNDAY. IF THE
FRONT COMES THROUGH EARLY ENOUGH IN THE DAY THEN WE MAY AVERT A
REPEAT OF SATURDAYS THUNDERSTORM COVERAGE. WILL MAINTAIN CHC POPS
FOR NOW...BUT ONCE THE FRONT PASSES THROUGH LOOK FOR DRYING TO
TAKE OVER AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE NORTH AND
NORTHEAST...A TREND THAT IS FEATURED FOR BOTH MONDAY AND TUESDAY.
850 MB TEMPERATURES ARE EXPECTED TO DROP SLIGHTLY BEHIND THE FRONT
WITH SURFACE DEW POINTS DROPPING INTO THE LOWER 50S TO LOWER 60S.
STAYED CLOSE TO BIAS CORRECTED HPC HIGH AND LOW TEMPERATURES
THROUGH THE PERIOD. INTRODUCED A LOW CHANCE OF PRECIPITATION BACK
INTO THE FORECAST ON WEDNESDAY/DAY 7 IN LINE WITH HPC GUIDANCE
AFTER A DRY MONDAY AND TUESDAY.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
STRONG HIGH PRESSURE WILL MAINTAIN VFR CONDITIONS WITH LIGHT WEST
TO SOUTHWEST WINDS TODAY. WIDELY SCT TSTMS WILL DEVELOP IN THE
MTNS EARLY THIS AFTERNOON PER MOUNTAIN CONVERGENCE. THERE IS AN
OPPORTUNITY FOR ORGANIZED DEEP CONVECTION ALONG AN OLD OUTFLOW
BOUNDARY THAT WILL MOVE FROM OHIO TO NORTHERN/CENTRAL VA/WV LATE
THIS AFTERNOON AND EVENING. ATTM THREAT FOR TSTMS AT ANY
GIVEN AIRPORT STILL LESS THAN 50 PERCENT...BUT COVERAGE STILL
WARRANTS PLACEMENT OF VCNTY WORDING IN THE TAFS ALONG AND WEST OF
THE BLUE RIDGE.

WITH THE UPPER LEVEL RIDGE BREAKING DOWN AND MORE OF A ZONAL
WEATHER PATTERN...WEST TO EAST UPPER LEVEL FLOW...IN PLACE FRIDAY
AND HEADING INTO THE WEEKEND...WE CAN EXPECT INCREASED COVERAGE OF
SHOWER AND THUNDERSTORM ACTIVITY...MAINLY DURING THE AFTERNOONS
AND EVENINGS. UPPER LEVEL DISTURBANCES ORIGINATING OVER THE
NORTHERN CONUS WILL HAVE A BETTER OPPORTUNITY OF REACHING THE MID
ATLANTIC REGION. NOT CONFIDENT IN TIMING OF THESE FEATURES SO
THERE IS A CHANCE SHOWER ACTIVITY COULD OCCUR OUTSIDE OF THE
NORMAL DIURNAL CYCLE. WITH WESTERLY FLOW INCREASING ALOFT GREATEST
CONFIDENCE FOR FORMATION OF LOCAL TSTM ACTIVITY WILL BE OVER THE
MTNS DURING THE EARLY AND MID AFTERNOON PERIODS...THEN DRIFTING
EAST INTO THE FOOTHILLS AND PIEDMONT DURING THE LATE AFTERNOON AND
EVENING. LOCAL MVFR/POSSIBLY IFR CONDITIONS WILL BE ASSOCIATED
WITH THIS THUNDERSTORM ACTIVITY. FOR THE OVERNIGHT PERIODS...LIGHT
FOG LIKELY...ESPECIALLY IN THE MOUNTAIN AND RIVER VALLEYS.

A WEAK COOL FRONT IS EXPECTED TO PASS THROUGH THE AREA FROM THE
NORTH ON SUNDAY. THIS SHOULD TURN THE WIND FLOW MORE NORTHERLY FOR
MONDAY ALONG WITH SOME DRYING. AS SUCH...SHOULD SEE A LULL IN
SHRA/TSTM ACTIVITY FOR MONDAY AND TUESDAY.

&&

.CLIMATE...
RECORD HIGHS...

     JUNE 9

ROANOKE    98(1933)
LYNCHBURG  99(1933)
DANVILLE   98(2008)
BLUEFIELD  89(2008)
BLACKSBURG 92(1953)

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...KM/PM
SHORT TERM...RCS
LONG TERM...AMS
AVIATION...PM
CLIMATE...
Hazardous weather outlook, Jun 9, 4:50 AM EDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 AM EDT THU JUN 9 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-100900-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
450 AM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG STORMS POSSIBLE FRIDAY AFTERNOON WITH ISOLATED SEVERE
WEATHER POSSIBLE. A GREATER COVERAGE OF STORMS IS ANTICIPATED
SATURDAY WITH STRONG TO SEVERE STORMS POSSIBLE...ESPECIALLY
SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 9, 1:03 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
103 PM EDT THU JUN 9 2011

NCZ019-091730-
WILKES NC-
103 PM EDT THU JUN 9 2011

...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...

AT 102 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF MC
GRADY...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR DOCKERY AROUND 110 PM...DOUGHTON PARK AROUND
115 PM...ABSHERS AROUND 120 PM AND TRAPHILL AROUND 130 PM.

LAT...LON 3634 8129 3643 8116 3640 8104 3637 8103
      3638 8098 3636 8090 3635 8090 3620 8115

AMS
Local storm report, Jun 9, 1:07 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
107 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             5 N FRANCISCO           36.58N 80.38W
06/09/2011  E0.25 INCH       PATRICK            VA   PUBLIC

&&

KM

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 12:40 PM EDTSevere Thunderstorm WarningRNKStokes, Surry65 min
Jun 9, 1:03 PM EDTSpecial Weather StatementRNKWilkes27 min
Jun 9, 1:15 PM EDTSevere Thunderstorm WarningRNKAshe, Watauga, Wilkes60 min
Jun 9, 1:50 PM EDTSpecial Weather StatementRNKStokes40 min
Jun 9, 2:09 PM EDTSpecial Weather StatementRNKSurry36 min
Jun 9, 2:34 PM EDTSevere Thunderstorm WarningRNKSurry, Yadkin56 min
Jun 9, 3:00 PM EDTSpecial Weather StatementRNKCaswell60 min
Jun 9, 3:09 PM EDTSpecial Weather StatementRNKAlleghany66 min
Jun 9, 4:09 PM EDTSevere Thunderstorm WarningRNKRockingham66 min
Jun 9, 4:58 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.